Tornadoes · United States · Texas · 2026

EF0 tornado, Kevin to Plum Grove, Texas, February 3, 2026

From Kevin to Plum Grove, this EF0 tornado ran 1.8 miles across Liberty County on February 3, 2026, touching down at 3:27 PM CST and reaching 120 yards wide. It killed nobody.

Preliminary. This is NWS HGX's damage survey, filed in the Damage Assessment Toolkit as Plum Grove Tornado Segment 2. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The survey

Rating, as surveyed
EF0, preliminary
Date
February 3, 2026
Touchdown
3:27 PM CST (21:27 UTC)
Lifted
3:33 PM CST (21:33 UTC)
On the ground
6 minutes
Path length
1.8 miles (2.8 km)
Path width
120 yards (110 m)
Deaths
0
Injuries
0
County
Liberty County
Touchdown point
30.255, -95.087
Lift-off point
30.258, -95.058
Highest wind the damage implies
85 mph
Surveyed by
NWS HGX
The office's name for it
Plum Grove Tornado Segment 2
Survey last edited
February 5, 2026
Record number
None yet. SPC numbers 2026 in the spring of 2027.

What the survey found

The second tornado segment starts along FM 1010 and Wooden Ln with an uprooted tree and broken wood signage. Drone footage showed no signs of damage within the wooded area between the first and second segments.

The most significant damage occurred at a metal structure off of FM 1010 with preliminary estimated peak winds of 85 mph. The tornado entered a largely empty field between FM 1010 and CR 3405, but still saw some tree damage. The tornado then entered the Bella Vista subdivision, causing tree damage, fence damage, and metal structure damage between CR 3405 and CR 3404.

No further damage was seen beyond the intersection of CR 3404 and CR 3410.

Written by NWS HGX in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.

The damage survey

21 damage points were recorded along this path by NWS HGX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

  • Multiple trees snapped, tree fence blown over. Trees had reported beetle damage.
  • Unhealthy pine tree damage, and fence damage.
  • Tree damage and fence line down.
  • Unhealthy tree snapped, metal awning sheet ripped off of nearby car port.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

On the third of February, a tornado formed in Plum Grove area in Liberty county.

Storms moved through Liberty county on February 3rd, where a tornado warned storm passed through the Plum Grove area. Initially broadcast media reported trees down near intersection of County Road 3709 and County Road 3732. In the aftermath of this storm, a survey team was dispatched to assess the damage across the area.||The survey team found that this storm produced two tornadoes, this being the first. According to the survey team, the tornado appeared to initially touched down within a wooded area between CR 3708 and CR 3709, then turned eastward along CR 3709 for a short distance before lifting up shortly before River Ln. A drone was used to assess an areal view of the damage, though the survey team noted that they did not see any damage in the deeply wooded area along the East Fork of the San Jacinto River. Therefore, the survey team concluded that the first tornado ended just before the River Ln and CR 3709 intersection. The majority of the damage seen was broken trunks and branches of pine trees and fences down. Power lines were also reported blown down, but the power line poles remained upright. This tornado was rated as an EF0 with a maximum estimated wind speed of 80 mph. This maximum wind speed was based on Softwood Trees (TS) with a DOD of 2. Survey teams noted that the trees in question had reported beetle damage.

Storms moved through Liberty county on February 3rd, where a tornado warned storm passed through the Plum Grove area. Initially broadcast media reported trees down near intersection of County Road 3709 and County Road 3732. In the aftermath of this storm, a survey team was dispatched to assess the damage across the area.||The survey team found that this storm produced two tornadoes, this being the second. This second tornado started along FM 1010 and Wooden Ln, indicated by an uprooted tree and broken wood signage. The tornado entered a largely empty field between FM 1010 and CR 3405, but still saw some tree damage. The tornado then entered the Bella Vista subdivision, causing tree damage, fence damage, and metal structure damage between CR 3405 and CR 3404. No further damage was seen beyond the intersection of CR 3404 and CR 3410. This tornado was rated as an EF0. The most significant damage occurred at a metal structure off of FM 1010 with estimated peak winds of 85 mph. This assessment is based on a metal building system (MBS) with a DOD of 3.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
21:32 UTC22:00 UTCTornado WarningHGX
21:44 UTC22:15 UTCTornado WarningHGX
21:48 UTC22:00 UTCTornado WarningHGX
21:55 UTC22:15 UTCTornado WarningHGX
22:10 UTC22:45 UTCSevere Thunderstorm WarningHGX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 19:41 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the tornado touched down at Feb 3, 12:25 PM CST, 3 hours 2 minutes earlier. Its key messages:

  • A few thunderstorms are expected along a frontal boundary that will push through late this afternoon and evening.
  • A cool down to seasonal temperatures is expected Wednesday- Thursday.
  • Warmer than normal temperatures return Friday into the weekend.
Area forecast discussion, Feb 3, 12:25 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1225 PM CST Tue Feb 3 2026

...New DISCUSSION, MARINE...

.KEY MESSAGES...

- A few thunderstorms are expected along a frontal boundary that
  will push through late this afternoon and evening.

- A cool down to seasonal temperatures is expected Wednesday-
  Thursday.

- Warmer than normal temperatures return Friday into the weekend.

&&

.DISCUSSION...
Issued at 1149 AM CST Tue Feb 3 2026

Let's begin this AFD by talking about Precipitable Water (PWAT).
If you take a glance at SPC's mesoanalysis page for south-central
CONUS, you'll notice a stream of 1.0-1.2 inch PWAT being pushed
from the Gulf into E Texas via deep LL (sfc-850 mb) S to SSW flow.
This has helped instigate the numerous showers across the CWA,
with a few locally heavy downpours. Generally speaking, the
atmosphere is behaving as predicted. But there is one change in
the forecast relative to 24 hours ago, and that is the uptick in
expected LL instability. The low-levels are not expected to be
THAT unstable. But HREF sfc cape is showing decent potential for
at least 400-500 j/kg over portions of the CWA, with HREF max
suggesting locally over 1000 j/kg late this afternoon roughly
along and east of I-45 and north of I-10. Given the robust jet
above, efficient LL moisture transport, and sfc convergence from
an approaching cold front, I'm not going to be surprised if we end
up seeing some thunderstorms on radar later this afternoon
evening, especially along and just ahead of the front. SE Texas is
not outlooked for severe weather today. But a locally heavy
thunderstorm cannot be ruled out as the front pushes through later
this afternoon and into the evening.

We are expecting a cool down in the front's wake. But as discussed
in previous AFDs, the current system lacks the arctic connection
that has been common of late. This can be noticed via the
strength of the sfc high pushing southward across the plains
(~1030 mb vs the recent 1040-1050+ mb highs of recent). You will
notice a northerly breeze on Wednesday. But temperatures will only
drop to about normal. Afternoon temperatures on Wednesday and
Thursday are expected to range from the upper 50s to mid 60s, with
overnight lows in the 30s and 40s. Our northern Piney Woods
counties could manage a light freeze. But those areas average lows
in the upper 30s this time of year. So a low in the lower 30s
could be considered the low side of normal up there.

Mid/upper ridging takes hold by the weekend, signaling a return to
warmer than average temperatures. The NBM is showing most
locations back above 70 degrees on Friday. Some areas could
approach 80 over the weekend! But to our west potentially looms a
robust mid/upper trough or low. Both deterministic and ensemble
data are showing this feature. Therefore, it wouldn't surprise me
if rainfall chances increase for the early and/or middle part of
next week. But that's a bit beyond the scope of our forecast.

Self

&&

.AVIATION...
(12Z TAF Issuance)
Issued at 510 AM CST Tue Feb 3 2026

LLJ overhead should result in some LLWS early today at KCLL where
these winds are strongest compared to that of the surface. Light
showers early this morning will grow in coverage and remain
draped over the region for much of the daytime. MVFR-IFR CIGs will
be slow to lift out as a result, thus some locations will see
high- end MVFR CIGS persist into the afternoon. Cold front is
anticipated to push through the area, entering the Brazos Valley
late this afternoon and pushing off the coast overnight. Broken
line of showers and some isolated storms could form along the
front itself, along with some MVFR CIGs. VFR conditions return as
drier air fills in behind the front.

03

&&

.MARINE...
Issued at 1149 AM CST Tue Feb 3 2026

Winds remain strong enough offshore to warrant a continuation of
the Small Craft Advisory through the rest of this afternoon. A
relatively long fetch of 15-25 knot winds is enhancing seas
offshore of Matagorda, especially 20+ NM offshore. Winds and seas
should decrease later today and this evening as a front
approaches. The front could produce locally heavy showers and
thunderstorms as it pushes offshore this evening into tonight. We
cannot rule out patchy fog ahead of the front this evening. The
overall set up for fog is marginal. Gusty north winds are
expected Wednesday into Thursday, and advisories are possible.
Best chance of Small Craft Advisory level conditions will be over
the Gulf, but couldn't rule out meeting criteria over the bays.
Lighter and more SW winds are expected on Friday and Saturday.

South to southeast flow and higher moisture levels are possible early
next week. Therefore, there is potential for sea fog next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  43  63  36  63 /  30   0   0   0
Houston (IAH)			  48  64  41  62 /  80   0   0   0
Galveston (GLS)			  51  61  45  57 /  80  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution until 6 PM CST this evening
     for GMZ350-355-375.

     Small Craft Advisory until 6 PM CST this evening for GMZ370.

&&

DISCUSSION...Self
AVIATION...03
MARINE...Self

In the hours before

Special weather statement, Feb 3, 3:19 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
319 PM CST Tue Feb 3 2026

TXZ200-032145-
Northern Liberty TX-
319 PM CST Tue Feb 3 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LIBERTY COUNTY
THROUGH 345 PM CST...

At 319 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Cleveland, moving east at 20
mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Cleveland, Plum Grove, North Cleveland, and Tarkington Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3018 9510 3034 9516 3045 9491 3025 9482
TIME...MOT...LOC 2119Z 249DEG 19KT 3028 9509

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Self

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lake Charles Mun, LA (KLCH), 00:00Z

2.5 hours after it, 181 km from the path. February 4, 2026.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2026-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -186, lifted condensation level 927 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2026-02-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 174 square meters per square second, 0 to 6 km bulk shear 35 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-186 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

The radar

The Houston radar (KHGX), 87 km away, was scanning. The volume nearest the touchdown began at 21:25 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:37 UTCTSTM WND DMG4 Nnw Plum GroveLiberty, TXTrees down near intersection of County Road 3709 and County Road 3732.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2026 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of February 3, 2026

1 more have been surveyed in the United States that day, so far.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 33:24 PM CSTEF0Liberty, TX0.365

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.

Sources

NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.